Doxycycline Hyclate Acid Reflex, Acid Reflux, Heart Burn, Tremendous Pain, Doxy
I just wanted to follow up with a post that I put up about a week ago. I was given this medication because my Rosacea had flaired up (if you scroll down to Dec 28th you will see my original post). A day after I took this medicine I started getting, what ... more »
I just wanted to follow up with a post that I put up about a week ago. I was given this medication because my Rosacea had flaired up (if you scroll down to Dec 28th you will see my original post). A day after I took this medicine I started getting, what felt like some slight heart burn, and acid reflux. Within 4 days of being on this medication it progressed to the point that I could barely eat. Every time that I swalled anything (even water) I had terrible pains in my throat, and stomach. I couldn't even sleep because I would have a constant burning in my throat. I used the medicine for 5 days, and then came across this forum. I saw a lot of people having similar side effects, so i knew that the Doxy was causing it, and immediately discontinued using it. 5 days after not taking this medication I was still in tremendous pain, to the point where i was hardly eating. I went to my doctor (my real doctor, not dermatologist who prescribed me this), and he said that the medicine severely irritated my esahpogus. He said that it's not an uncommon side effect of this drug. I have been taking some medication that he gave me for about 4 days now, and for the first time in almost 2 weeks I am starting to feel better (it's still hurts a bit, but no where near as bad.) I asked my doctor if this might now be an ongoing problem, and he said that he couldn't really say.
If I had heartburn, or acid reflex more than 4 times in my entire life (i'm 34 years old) up until the first day that I took this medication that was a lot. I have always eaten a wide variety of foods, and never had any kind of stomach issues. I have been put on other medications in my past, and never had any reactions to them. I will also note that I am a bodybuilder, and have taken various sports supplements which never bothered me at all. If I learned anything by taking this medication, it is that I should always check boards such as this to see what other people are reporting. I can then make a decision myself as to if it worth it to take. I took this medicine to clear up some acne on my face (which i wound up buying an over the counter Pro Active type product after I realized I had to stop the Doxy which worked really well). In the long run it definetally wasn't worth the side effects that I got. I see that other people were prescribed this medicine for conditions such as lyme disease, bad infections, STD's, and such. If one of those were my issues, and this medicine was going to be my savior I probably would have tried to suffer through it. For some red cheeks, and a tiny bit of acne this certainly was not worth pain that I went through.